Use Acetaminophen With Caution: FDA Issues Warning








acetaminophen

Although acetaminophen (Tylenol most known brand of acetaminophen) is most recommended by physicians and medical experts for pain relief in adults and children, the FDA begs to differ as they are now advising the public that taking acetaminophen pain relievers may result in adverse skin reactions.

FDA approved Acetaminophen pain relievers can be purchased almost anywhere without a prescription (AKA over-the-counter.) There are hundreds of generic brands of the pharmaceutical produced-although the most recognized name-brand of the drug is named Tylenol.

Acetaminophen has earned itself a viable reputation in the medical/health realm for being one of the safest and most effective over-the-counter (without a prescription) pain medications a person can take.

Previous research on acetaminophen has indicated that it is a very safe, and effective mild pain reliever when taken as directed and when the use of alcohol is not combined with the consumption of the medication. However, as with any pharmaceutical-  the use of acetaminophen has been associated with some adverse health effects including fatalities, stomach bleeding, and liver damage.

A  number of  fatalities through the years have  been reportedly caused by the use of acetaminophen, however these cases are associated with individuals who have not used the medication as directed or those who possess a sensitivity to the mild substance- acetaminophen.

Last Thursday , the FDA issued a statement on their website that encourages consumers to watch out for severe allergic skin reactions when consuming any over the counter pain reliever/fever reducer that contains the ingredient acetaminophen- including the most-trusted Tylenol brand of acetaminophen.

In addition to issuing a warning  the FDA  (The U.S. Food and Drug Administration) is also placing a requirement on all acetaminophen manufacturers’  to include the appropriate labeling on their fever reducer/pain relief products- which should provide the consumer with the basic warning that ” taking acetaminophen may cause severe skin reactions in some.”

Acetaminophen use is now being linked to causing several skin conditions including: acute generalized exanthematous pustulosis, toxic epidermal necroylis, and the most severe skin-condition related to the use of acetaminophen is referred to as Steven-Johnson Syndrome.

Some of these skin conditions (adverse side-effects) have instigated the onset of symptoms such as: the detachment of the epidermis (outside surface of skin), notable reddening of the skin, a string of rashes, bumps, and hives, acne,  consistent itchiness, burning sensation, and appearance of blisters on skin surface.

The FDA is advising consumers to take precautions when using any acetaminophen-based over the counter pharmaceutical. These adverse affects can occur at any time when acetaminophen is taken, this includes: acetaminophen use in first-time use, short-term doses,  or even after a period of long-term use allergic reactions and adverse symptoms can show up.

The FDA further advises consumers to seek medical attention immediately for  the onset of severe symptoms and reactions caused by acetaminophen ( reliable non- narcotic-opiod medications,  without a prescription pain killer) pain use. Symptoms can occur at anytime-even if the person has been using acetaminophen-based medications for years!

FDA has also released this statement in lieu of their most recent warning on the use of acetaminophen,

“It is difficult to determine how frequently serious skin reactions occur with the pain relieving/fever reducing/anti-inflammatory drugs such as Tylenol that contain the main pain reducing ingredient “acetaminophen” , because the drug has been used by so many people for such a long time and at different doses.”

In any case of  acetaminophen use- where an individual develops  the sensation of itchiness, marked redness on the skin’s surface, hives, notable irritation, red skin inflammation, pain and swelling, or any other significant adverse changes – the FDA is advising that the individual immediately stop using acetaminophen- period.

The FDA is also emphasizing to the public that acetaminophen is still one of the safest, over-the-counter pain medications available. It is only in the rarest of cases where the use of acetaminophen as a pain reliever/fever reducer has been reported to cause the most severe skin reactions which resulted in fatalities.

Powered By DT Author Box

Written by Jasmina Langley

Jasmina Langley has recently moved from Macedonia to explore life in the paradise Peninsula of the United States, Florida. She currently has a home in Starke, Florida and is aspiring to be a hard-core journalist. She is savvy with her words, but has a unique way of getting the point of across in a conversational tone which people are drawn to. She has written for several other popular websites on the Internet, but we are very proud to have her outstanding talents loyal to our needs for NewHealthAlert.net. She also is a journalists for a few other websites throughout the Internet. She will be capturing the news in all of our various health categories, and will not hold back when it comes to bringing you the best reviews, news posts, and information. Contact Jasmina at jasminal@newhealthalert.net

Pin It

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>